Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 86, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 20, 2020, 10:10 AM CDT for 4 counties in Missouri. It took effect at Mar 20, 2020, 4:00 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 10:10 AM CDT (15:10 UTC)
- In effect from
- Mar 20, 2020, 4:00 PM CDT
- Expired
- Mar 21, 2020, 9:26 AM CDT
- In force
- 17 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 132 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Jefferson City (JFFM7). The gauge peaked at 23.09 ft at Mar 20, 2020, 8:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
979
WGUS43 KLSX 201510
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1010 AM CDT Fri Mar 20 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Missouri River at Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-027-051-135-212109-
/O.NEW.KLSX.FL.W.0086.200320T2100Z-200322T2100Z/
/JFFM7.1.ER.200320T2100Z.200321T0600Z.200321T1500Z.NO/
1010 AM CDT Fri Mar 20 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Jefferson City
* from this afternoon to Sunday afternoon.
* At 9:45 AM Friday the stage was 22.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 23.2 feet by after midnight tonight. The
river is forecast to fall below flood stage by tomorrow late
morning.
* Impact: At 20.0 feet...The River Banks begin to overflow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
Jefferson City 23.0 22.81 23.1 21.4 19.6 18.4 17.7
&&
LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
3899 9255
$$2 follow-up statements
395
WGUS83 KLSX 210152
FLSLSX
Flood Statement
National Weather Service St Louis MO
852 PM CDT Fri Mar 20 2020
...The flood warning continues for the following rivers in
Missouri...
Missouri River near Chamois
Missouri River at Hermann
Missouri River at Jefferson City
Missouri River at Gasconade
Missouri River at Washington
Missouri River at St. Charles
Osage River near Mari-Osa Campground
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-027-051-135-220151-
/O.CON.KLSX.FL.W.0086.000000T0000Z-200322T2100Z/
/JFFM7.1.ER.200320T2016Z.200321T0600Z.200321T1500Z.NO/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Missouri River at Jefferson City
* until Sunday afternoon.
* At 8:45 PM Friday the stage was 23.1 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.2 feet by early Saturday
morning, then fall below flood stage Saturday late morning.
* Impact: At 20.0 feet...The River Banks begin to overflow.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
Jefferson City 23.0 23.08 23.1 21.4 19.6 19.0 18.7
&&
LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
3899 9255
$$
MOC027-151-220151-
/O.EXT.KLSX.FL.W.0063.000000T0000Z-000000T0000Z/
/CMSM7.1.ER.200319T1645Z.200321T0600Z.000000T0000Z.NO/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Missouri River near Chamois
* until further notice.
* At 7:55 AM Friday the stage was 20.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 22.1 feet by early
Saturday morning. Additional rises may be possible thereafter.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
Chamois 17.0 20.90 21.8 18.9 17.7 17.5 17.2
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-220151-
/O.CON.KLSX.FL.W.0061.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.200318T1603Z.200321T0600Z.000000T0000Z.NO/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until further notice.
* At 9:10 AM Friday the stage was 27.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue rising to near 28.6 feet by early
Saturday morning. Additional rises may be possible thereafter.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
Gasconade 22.0 27.10 28.5 26.2 24.6 24.5 24.1
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-220151-
/O.EXT.KLSX.FL.W.0064.000000T0000Z-200327T0300Z/
/HRNM7.1.ER.200319T1652Z.200321T0600Z.200325T2100Z.NO/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Thursday evening.
* At 8:30 PM Friday the stage was 25.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.5 feet by early Saturday
morning, then fall below flood stage Wednesday afternoon.
* Impact: At 25.2 feet...The Bait shop just below the bridge floods.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
Hermann 21.0 25.37 25.5 23.6 23.5 22.4 21.3
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$
MOC071-219-220151-
/O.CON.KLSX.FL.W.0077.000000T0000Z-200324T1500Z/
/WHGM7.1.ER.200320T0456Z.200321T0600Z.200323T0300Z.NO/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Missouri River at Washington
* until Tuesday morning.
* At 7:45 PM Friday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.9 feet by Saturday morning,
then fall below flood stage Sunday before midnight.
* Impact: At 21.0 feet...Wastewater plant turns pumps on.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
Washington 20.0 21.81 21.9 20.6 19.8 18.6 17.4
&&
LAT...LON 3865 9078 3859 9072 3851 9089 3861 9123
3866 9119
$$
MOC183-189-220151-
/O.CON.KLSX.FL.W.0078.000000T0000Z-200325T0800Z/
/SCLM7.1.ER.200320T1002Z.200321T1200Z.200324T0200Z.NO/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Missouri River at St. Charles
* until late Tuesday night.
* At 8:30 PM Friday the stage was 26.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 27.2 feet by Saturday early
afternoon, then fall below flood stage Monday before midnight.
* Impact: At 27.0 feet...The Katy Trail begins flooding near this
height along Hawning Road, about 2 miles north northeast of the
Highway 370 bridge.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Missouri River
St. Charles 25.0 26.65 27.2 26.5 25.4 24.5 23.1
&&
LAT...LON 3891 9033 3886 9018 3881 9017 3859 9072
3865 9078
$$
MOC051-151-220151-
/O.CON.KLSX.FL.W.0076.000000T0000Z-200323T0600Z/
/MOAM7.1.ER.200319T2120Z.200321T0600Z.200322T0000Z.UU/
852 PM CDT Fri Mar 20 2020
The Flood Warning continues for
the Osage River near Mari-Osa Campground
* until late Sunday night.
* At 7:00 AM Friday the stage was 21.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage Saturday evening.
* Impact: At 20.0 feet...Near this stage the lowest two campsites at
Mari-Osa campground begin flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Osage River
Mari-Osa Campg 19.0 21.20 20.8 18.0 17.3 16.8 16.3
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204 3853 9202
$$178
WGUS83 KLSX 211426
FLSLSX
Flood Statement
National Weather Service St Louis MO
926 AM CDT Sat Mar 21 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River at Jefferson City
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC019-027-051-135-211456-
/O.CAN.KLSX.FL.W.0086.000000T0000Z-200322T2100Z/
/JFFM7.1.ER.200320T2016Z.200321T0330Z.200321T0747Z.NO/
926 AM CDT Sat Mar 21 2020
The Flood Warning is cancelled for
the Missouri River at Jefferson City.
* At 8:45 AM Saturday the stage was 22.7 feet.
* Flood stage is 23.0 feet.
* The river fell below flood stage at 2:47 AM Saturday.
* The river will continue falling to 21.2 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/22 03/23 03/24 03/25 03/26
Missouri River
Jefferson City 23.0 22.74 21.2 19.7 18.8 18.5 17.9
&&
LAT...LON 3864 9198 3855 9192 3853 9222 3890 9260
3899 9255
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:45 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 20, 6:45 AM CDT, 3 hours 25 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 645 AM CDT Fri Mar 20 2020 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 336 AM CDT Fri Mar 20 2020 A stout cold front is currently racing through the CWA, with drastically cooler temperatures and gusty north winds immediately behind it. The front will continue through the area today as high pressure builds into the Northern Plains. As the front moves through the region this morning, I can't rule showers developing along or just behind the front. However, a considerable inversion above the boundary layer will keep any shower coverage rather limited. Otherwise, we can expect to see temps fall through the day with northerly winds gusting as high as 30 kts through the afternoon. There will be a noticeable bite to the air tonight, with temps bottoming out in the mid to upper 20s across the region. We'll largely remain under the influence of the previously mentioned high into the weekend as it pushes into the Great Lakes, keeping things cool and dry on Saturday. BSH .LONG TERM... (Saturday Night through Thursday) Issued at 336 AM CDT Fri Mar 20 2020 Guidance continues to show a shortwave moving through the region on Sunday, likely supporting precip as a weak low pressure system pushes a warm front into the Mid-Mississippi Valley. Thermal profiles are forecast to be marginally supportive of a mix of rain and snow on Sunday. However, with marginal temperatures, light QPF, and warm ground temps, snow accumulations will likely be light and limited to elevated or grassy surfaces. On the heels of Sunday's system, yet another shortwave will begin to build in from the western CONUS on Monday. In response, a surface low will develop over the Central Plains Monday before moving through the low-to-mid Mississippi Valley on Tuesday. The track of the low varies depending on the model of choice, though it generally looks like our region will remain north of the warm sector. Accordingly, while showers again look likely on Tuesday, thunder chances will be much more limited and tied to whether elevated instability can push into our region. Southwest upper level flow is forecast to take hold by mid-week, keeping the pattern fairly active through the end of the period. However, beyond Tuesday, guidance specifics regarding precip timing and placement begin to diverge quite a bit. We're therefore going with a fairly low confidence precip forecast on Wednesday and Thursday. That said, this pattern should allow temps to build back toward seasonal normals, though specific highs and lows are of course largely dependent on when precip moves through the area. BSH && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 644 AM CDT Fri Mar 20 2020 Cold front continues to sink south through forecast area. As front moves through winds will veer to the northwest and become gusty to near 30kts at times. Also, ceilings will lower to IFR for a couple of hours on backside of front, before lifting to MVFR. By this evening, ceilings will begin to lift and scatter out and winds will diminish. Some light showers are possible with frontal passage, but they will be isolated, therefore will leave mention out of TAFs at this time. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 20, 4:04 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CDT Fri Mar 20 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:35 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Mar 20, 1:43 AM CDT | Areal Flood Warning | LSX | Reynolds | 6 hr |
| Mar 20, 10:51 AM CDT | River Flood Warning | LSX | Jefferson | 10 hr |
| Mar 20, 3:06 PM CDT | River Flood Warning | LSX | Lincoln | 4 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.